MAUDE Adverse Event Report: CARDINAL HEALTH 3ML SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

CARDINAL HEALTH 3ML SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 8881540133
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports: when drawing up medications the side of vial access cannula starting shooting out the medication.It seems like there is a hole in the plastic.It is not related to the cannula being loose on the syringe because it was tightened when syringe appeared to be leaking.
 
Additional Manufacturer Narrative
A device history record (dhr) confirmed that the product was produced accomplishing quality requirements and released according to established procedures.The manufacturing site received one unused, opened packaged sample with this customer report.A complete investigation was performed.A visual inspection to the quality inspection standard was conducted and confirmed the reported issue.The actual root cause of the reported condition could not be determined based on the available information.There were no anomalies found during a review of the dhr¿s, maintenance records or process monitoring data.There was no evidence of any systemic failure of the manufacturing process.A 6m analysis was performed to identify the potential root cause.The most likely root cause could be sink or void that causes a hole to form on thinner parts of the hub mostly between the ribs during the molding process but cannot be confirmed.Corrective actions are being documented under a formal corrective/preventative action (capa) which was opened to investigate similar types of issues.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
3ML SMARTIP MED-PREP CANNULA
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14790465
Report Number1017768-2022-01014
Device Sequence Number5935680
Product Code GEA
UDI-Device Identifier10884521082946
UDI-Public10884521082946
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881540133
Device Catalogue Number8881540133
Device Lot Number129832
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown